It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Anxiety Message Board


Anxiety Board Index
Board Index > Anxiety | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


With responsible use, Klonopin (aka. Clonazapem) can do wonders for most of the physical symptoms of anxiety. I've been taking it for almost a year now for GAD/SAD, and it does do wonders. When I have bad days and get really anxious I get the shakes and really horrible muscle tension, but after taking Clonazapem it really helps out my symptoms HUGELY. I don't know what I'd do without this drug.

I tried to take Lexapro for more of a long term solution and to get off of Klonopin (also due to fear of addiction), but after taking it for about 3 months it did nothing for me. I decided to recently try Paxil as well and have been on it for almost 2 weeks, but haven't noticed any change yet besides slightly increased anxiety. I really don't want Klonopin to be my only option, but I also like you only take .5 mg (in the morning) a day and it's been working like it always has, meaning it doesn't seem like I've built any tolerance to it or a need to increase the doseage. .5 mg/day is a very tiny dose respectively, although any dose of Klonopin can have withdrawal effects if used for a duration.

You asked about maybe an 8-hour schedule for your doses? I'd recommend taking one in the morning, one in the afternoon and maybe one in the evening like you said if your current doses just aren't cutting it. I take .25 when I wake up and .25 in the evening before bed and it works pretty well. You could always try upping the dose slightly if you're getting too shaky by the the afternoon time, especially if your doctor OK's it. I understand the fear of going on a potentially addicting medication, but you have to kind of weight out the goods and bads when it comes to something like quality of life. If you're not feeling good and there's a med that helps you feel better, I see no reason to lower your quality of life just because of a fear of the meds.

About the addictive qualities of Klonopin, you have to remember that the reason you see so many horror stories about it on the internet (along with horror stories about many other meds) is because the people who have bad experiences with the drug are the ones who are also more likely to post or complain about it. You're usually not going to see many people on a healthboard praising a drug or discussing how it changed their life, since they're most likely out living their lives happily instead of browsing a forum to complain. And remember also that everyone's body is different. Some people do have a hard time getting off of Benzo's, but other people have no trouble at all. It's all about knowing your body.

Also, if you ever decide that you want to be off of Klonopin your doctor can help you with adhering to a tapering schedule to get off of the med safely and with usually little stress. Many people taper off of Klonopin with very little side effects, since the medication is gradually being diminished from their system as opposed to just going off of it "cold-turkey."

Best of luck with your anxiety, and happy holidays :cool: .

-Nick
I also figured I had depression too, but then I realized it was pretty much completely the SAD/GAD that was causing my depression. Of course when you feel like you're gonna have a panic attack or pass out every time you leave the house it might cause you to get a little depressed ;) , which was pretty much my situation. I knew I would most-likely need some type of medication, since Anxiety/Depression runs in my family (mother and grandmother).

Also though, many SSRI drugs (Zoloft, Lexapro, Paxil, etc.) treat both depression and anxiety disorders, as you probably already know. How long were you on an anti-depressant before you quit because of the unbearable side effects? What doctors usually don't tell you (and I'm not sure why they don't tell you) is that initially AD's can cause increased anxiety like you wouldn't believe. I first tried Lexapro about a year ago and I didn't really have any side effects besides fatigue, but it just didn't work at all for my anxiety. Now I've been on Paxil a little over 2 weeks, and those 2 weeks were almost unbearable. But now I feel myself kind of going over the hump, and my GAD/SAD is actually getting noticeably better. The reason I'm asking you this is because sometimes once you get past what seems the "unbearable" side effects, the drug actually does help significantly in a lot of cases: it's just the initial side effects that freak people out and make them stop taking the med.

I've been on Klonopin for a little over a year. My doctor has notified me of the risk for addiction/withdrawals, but he says it is possible to take the med long term if necessary. He doesn't recommend it though, which is why he keeps pressing other drugs on me as alternatives. Hopefully if the Paxil keeps continuing to improve my SAD, I can eventually taper off of Klonopin slowly and rely solely on the Paxil.

Good luck with your anxiety, I know exactly what you're going through hehe. Sounds like everything's going good for you though :) .

-Nick
u know what i am on klonopin 1mg twice a day and ive notice i do build a tolerance to it, i dont know if i like the edge feeling and users that use undertand its almost like ur floating ur so relaxed but not in a bad druggy way feeling, and i have also used every know med as far as anti depress. to anxiety and i feel that person that said using the paxil made more anxiety get off it tell ur doc fast i was on it and it made it worse for me......... for others its the best drug in the world..... but also like me i can deal with klonopin more but i cant take zanax i feel more anxiety like an addiction to it , its like i have asmtha without my inhaler on me i feel stressed with out the zanax i felt like i was a ticking time ball ok it out of my system her comes another panic attack it was horrible, even though i feel like i need my dose increased or maybe just stay at the same but at least 3 times a day may be better, at times but then at times i dont have to take but like .5 just before i go to sleep . it just depends sometimes ii have to just take it on a need to feel basis that is what has helped for me ..... try not taking it in the morning and increaseing your dosage when u have noticed the anxiety the most ......





All times are GMT -7. The time now is 08:05 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!